MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 9IN 0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 9IN 0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A425
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint:(b)(4).H3 investigation summary: the product was returned to ethicon for evaluation.One used needle suture piece, one empty box and one empty foil were received for analysis.Product code sxpp1a425.During visual inspection of the returned sample, marks that appear to be caused by a surgical instrument were observed on the body needle.The suture was examined, and the end of the suture was noted to be crushed and cut probably caused by a surgical instrument.In addition, body fluids were found on the strand.The other section of the suture was not returned for analysis.As the suture is absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.The instructions for use contain the following caution: as with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of surgical instruments, such as needle holders and forceps.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: received information as following from sales rep via phone today.- were there patient consequences? if yes, please explain.--no.
 
Event or Problem Description
It was reported that a patient underwent laparoscopic myomectomy for uterine fibroids procedure on (b)(6) 2025 and barbed suture was used.During the procedure, when the surgeon used sutures to suture the uterus, the uterus had not been fully sutured and the suture broke.A new suture was immediately replaced for suturing.This incident has increased the department's cost expenditures, affected the surgical process, and posed certain risks.No adverse patient consequences were reported.Additional information was requested.

Brand Name
SFXSYM PDS+ UNI VIO 9IN 0 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22127602
Report Number2210968-2025-06141
Device Sequence Number8906888
Product Code NEW
UDI-Device Identifier10705031245129
UDI-Public(01)10705031245129(17)260131(10)UBMHAZ
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberSXPP1A425
Device Lot NumberUBMHAZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Initial Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown